MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 11590100
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 250ml b braun bag lot jnl125 exp 09/21, 10% dextrose &.20% nacl injection the affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Although requested, patient demographics was not provided.Patient is a neonate as the event occurred in neonatal intensive care unit.
 
Event or Problem Description
It was reported that the spike's tip broke off upon spiking the total parenteral nutrition (tpn) bag.The nurse discovered the issue as the part that broke off was seen bloating in the medication bag.There was a delay in infusion therapy due to changing of iv fluid.There was no patient harm.The event occurred in neonatal intensive care unit (nicu).
 
Additional Manufacturer Narrative
The customer¿s report that the spike's tip broke off upon spiking the bag was confirmed.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, kinks, holes, and tears in the tubing and its components.Visual inspection of the set noted the spike of the drip chamber was broken off near the tip of the spike.The broken spike tip piece was observed inside the bag.No other anomalies were observed on the drip chamber¿s spike or throughout the set.Examination under magnification of the spike¿s damaged surface found that the break site was rough and uneven with some plastic deformation.Rough/uneven surfaces with plastic deformation indicate a ductile fracture (vs.A brittle fracture characterized by a cleaner break and minimal plastic deformation) that is typically caused by an external lateral force.Functional testing was deemed unnecessary due to the drip chamber spike break.The breakage was caused by an external lateral force.The root cause of the external lateral force was not identified.
 
Event or Problem Description
It was reported that the spike's tip broke off upon spiking the total parenteral nutrition (tpn) bag.The nurse discovered the issue as the part that broke off was seen floating in the medication bag.There was a delay in infusion therapy due to changing of the iv fluid.The event occurred in the neonatal intensive care unit (nicu).Although it was noted that there was a delay in treatment, it was further confirmed during follow up, however; that there was no patient harm or impact as a result of this event.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9787373
Report Number9616066-2020-00662
Device Sequence Number2778290
Product Code FPA
UDI-Device Identifier10885403232411
UDI-Public10885403232411
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11590100
Device Catalogue Number11590100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-BD EXT SET,(2)CUROS CAP,RED CAP, TD (B)(6) 2020